Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 8, NWS Lubbock, TX

April 7, 200624 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 7, 2006, 4:26 AM CDT for 24 counties in Texas. It took effect at Apr 7, 2006, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 4:26 AM CDT (09:26 UTC)
In effect from
Apr 7, 2006, 10:00 AM CDT
Expired
Apr 7, 2006, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 070926
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
426 AM CDT FRI APR 7 2006

...WINDY CONDITIONS WILL CONTINUE TODAY...

.A POTENT STORM SYSTEM LOCATED ACROSS THE SOUTHERN AND CENTRAL
PLAINS IS PRODUCING A TIGHT PRESSURE GRADIENT AND STRONG WEST TO
NORTHWEST WIND ACROSS MUCH OF NORTHWEST TEXAS TODAY. A COLD FRONT
WILL MOVE THROUGH THE AREA AROUND NOON AND BRING A WIND SHIFT TO
THE NORTH AND MORE GUSTY CONDITIONS. THE WINDS WILL BEGIN TO
DIMINISH BY EARLY EVENING AS THE FRONT MOVES OFF TO THE SOUTH.

TXZ024>026-030>032-037-038-071730-
/O.NEW.KLUB.WI.Y.0008.060407T1500Z-060408T0000Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-DICKENS-KING-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE
426 AM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A POTENT STORM SYSTEM ACROSS THE SOUTHERN PLAINS WILL PRODUCE VERY
STRONG WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50
MPH ACROSS MUCH OF THE EXTREME SOUTHEAST TEXAS PANHANDLE AND THE
CENTRAL AND NORTHERN ROLLING PLAINS TODAY. A COLD FRONT WILL ALSO
APPROACH THE AREA BY MIDDAY...AND WILL BRING A WIND SHIFT TO THE
NORTH ALONG WITH CONTINUED STRONG AND GUSTY WINDS. THE WINDS WILL BEGIN TO
SUBSIDE BY EARLY EVENING AS THE FRONT MOVES OFF TO THE SOUTH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 071624
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1124 AM CDT FRI APR 7 2006

...WINDY CONDITIONS WILL CONTINUE TODAY...

.A POTENT STORM SYSTEM LOCATED OVER SOUTH CENTRAL KANSAS CONTINUES 
TO SLIDE TO THE SOUTH PRODUCING A TIGHT PRESSURE GRADIENT AND STRONG
WEST TO NORTHWEST WINDS ACROSS THE SOUTH PLAINS AND LOW ROLLING
PLAINS. A COLD FRONT LOCATED ACROSS THE TEXAS PANHANDLE WILL MOVE 
THROUGH THE AREA DURING THE AFTERNOON BRINGING A WIND SHIFT TO THE
NORTH AND MORE GUSTY CONDITIONS. THE WINDS WILL BEGIN TO DIMINISH
BY EARLY EVENING AS THE FRONT MOVES OFF TO THE SOUTH.

TXZ021>023-027>029-033>036-039>044-080000-
/O.EXA.KLUB.WI.Y.0008.000000T0000Z-060408T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
1124 AM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

.A POTENT STORM SYSTEM LOCATED OVER SOUTH CENTRAL KANSAS CONTINUES 
TO SLIDE TO THE SOUTH PRODUCING A TIGHT PRESSURE GRADIENT AND STRONG
WEST TO NORTHWEST WINDS ACROSS THE SOUTH PLAINS AND LOW ROLLING
PLAINS. A COLD FRONT LOCATED ACROSS THE TEXAS PANHANDLE WILL MOVE 
THROUGH THE AREA DURING THE AFTERNOON BRINGING A WIND SHIFT TO THE
NORTH AND MORE GUSTY CONDITIONS. THE WINDS WILL BEGIN TO DIMINISH
BY EARLY EVENING AS THE FRONT MOVES OFF TO THE SOUTH.
 
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ024>026-030>032-037-038-080000-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-060408T0000Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-DICKENS-KING-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE
1124 AM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.A POTENT STORM SYSTEM LOCATED OVER SOUTH CENTRAL KANSAS CONTINUES
TO SLIDE TO THE SOUTH PRODUCING A TIGHT PRESSURE GRADIENT AND
STRONG WEST TO NORTHWEST WINDS ACROSS THE SOUTH PLAINS AND LOW
ROLLING PLAINS. A COLD FRONT LOCATED ACROSS THE TEXAS PANHANDLE
WILL MOVE THROUGH THE AREA DURING THE AFTERNOON BRINGING A WIND
SHIFT TO THE NORTH AND MORE GUSTY CONDITIONS. THE WINDS WILL BEGIN
TO DIMINISH BY EARLY EVENING AS THE FRONT MOVES OFF TO THE SOUTH.
 
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:14 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 7, 3:14 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
314 AM CDT FRI APR 7 2006

.SHORT TERM...
ANOTHER WINDY DAY IN STORE FOR FRIDAY AS THE CLOSED LOW OVER EASTERN
NEBRASKA THIS MORNING WILL BE SLOW TO PULL OUT AND FLOW AROUND IT
WILL DOMINATE THE REGION. GUIDANCE TAKES THE LOW SE INTO EASTERN
OKLA DURING THE DAY WITH STRONG NWERLY WINDS EXTENDING ACROSS WESTERN
OKLA AND INTO WTX. ADDITIONALLY...A COLD FRONT LOCATED ACROSS NE
COLO AND NW KS AT 07Z WILL MOVE SOUTH INTO THE NRN CWA BY LATE
MORNING AND BRING A WIND SHIFT FROM THE NW TO THE NORTH AND WILL BE
ACCOMPANIED BY ANOTHER INCREASE IN WIND SPEED...COOLER TEMPS...
SLIGHTLY MORE MOIST AIR...AND PERHAPS LOW CLOUDS...ESPECIALLY ACROSS
THE NRN ROLLING PLAINS.

THERE IS A LARGE DIFFERENCE BETWEEN MAV/MET HIGH TEMPS FOR
TODAY...ALTHOUGH TIMING OF THE FRONT APPEARS TO BE SIMILAR. HAVE
TRENDED SLIGHTLY TOWARD THE COOLER MET AS FRONT AND COOL AIR LOOK
IMPRESSIVE ACROSS NE COLO/SRN NEBRASKA THIS MORNING. IF FRONT IS
SLIGHTLY SLOWER THAN EXPECTED THE WARMER MAV NUMBERS WILL PROBABLY
VERIFY.

REGIONAL PROFILER ANALYSIS SHOWS 50 KTS AROUND 700 MB STRETCHING
FROM NE NEW MEXICO INTO CENTRAL OKLA. THIS BAND SHOULD SLOWLY SHIFT
SE THROUGH THE DAY AND WILL LIKELY PUT THE NRN AND CENTRAL ROLLING
PLAINS UNDER THE GUN FOR THE LONGEST PERIOD OF TIME FOR STRONG WINDS.
THUS WILL ISSUE A WIND ADVISORY FOR THIS AREA FROM 10 AM TO 7 PM CDT
BUT HOLD OFF ELSEWHERE. WIND SPEEDS WILL APPROACH ADVISORY CRITERIA
ACROSS MOST OF THE NORTHERN COUNTIES ONCE MIXING COMMENCES THIS
MORNING BUT HOPEFULLY THEY WILL ONLY PUSH CRITERIA BRIEFLY BEFORE
TEMPORARILY RELAXING UNTIL FROPA.

GUIDANCE ALSO HINTS AT THE POSSIBILITY OF A LOW CLOUD FIELD MOVING
IN BEHIND THE FRONT ALONG WITH INCREASED LOW LEVEL MOISTURE. HAVE
UPPED SKY COVER ACROSS THE ROLLING PLAINS FOR THIS EVE THRU TONIGHT.

.LONG TERM...
RIDGING ALOFT THIS WEEKEND SHIFT EWD AS TROUGH OVER THE PACIFIC
COAST DEVELOPS FURTHER. SWLY FLOW ALOFT MONDAY THROUGH THURSDAY
WITH TROUGH WELL BACK TO OUR WEST WILL NOT BE FAVORABLE FOR PRECIP
GENERATION. SHOULD SEE THE DRYLINE REDEVELOP MONDAY AND THEN SPEND
THE NEXT FEW DAYS SLOSHING ACROSS AREAS EAST OF THE CAPROCK AND
FURTHER EAST INTO NW TEXAS. HOWEVER CHANCES OF CONVECTIVE
INITIATION APPEAR SMALL GIVEN EXPECTED STRENGTH OF THE CAP. FOR
TEMPS...NUMERICAL GUIDANCE LOOKS FINE. FEW CHANGES MADE TO THE
FCST.

&&

.FIRE WEATHER...
WIND SPEEDS SHOULD BE MAXIMIZED ACROSS THE NORTHERN AND EASTERN HALF
OF THE CWA WHILE A DECENT NORTH-SOUTH TEMP GRADIENT (AND A LONGER
PERIOD OF DRY WESTERLY FLOW) SHOULD PRODUCE THE LOWEST RH/S ACROSS
THE SRN HALF. WILL ISSUE A RED FLAG WARNING FOR THE SRN HALF FROM 11
AM TO 7 PM CDT. DESPITE THE FCST OF 20-FT WIND TO ONLY MARGINALLY
MEET THE SPEED AND TEMPORAL CRITERIA...THE CONTINUING VERY DRY
CONDITIONS AND IMPENDING FRONTAL PASSAGE DURING THE AFTERNOON WILL
PRODUCE CONDITIONS FAVORABLE FOR DANGEROUS FIRE BEHAVIOUR. HAVE
DROPPED THE NRN ROW OF COUNTIES FROM THE FIRE WX WATCH AS IT APPEARS
THAT THE COOLER AND MORE MOIST AIR BEHIND THE FRONT WILL INCREASE RH
VALUES DURING THE AFTN...HOWEVER WITH THE STRONG WINDS FIRE DANGER
ACROSS THE NORTHERN COUNTIES WILL REMAIN ELEVATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  33  68  43 /   0   0   0   0
TULIA         68  34  66  42 /   0   0   0   0
PLAINVIEW     70  35  67  43 /   0   0   0   0
LEVELLAND     72  36  69  45 /   0   0   0   0
LUBBOCK       73  36  68  45 /   0   0   0   0
BROWNFIELD    76  37  69  47 /   0   0   0   0
CHILDRESS     71  38  66  44 /   0   0   0   0
SPUR          76  40  68  45 /   0   0   0   0
ASPERMONT     80  41  68  46 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES: BRISCOE...CHILDRESS...COTTLE...DICKENS...FLOYD...HALL...
KING...AND MOTLEY.

RED FLAG WARNING FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY...
KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM.

&&

33/07
Hazardous weather outlook, Apr 6, 10:12 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT THU APR 6 2006

TXZ027>044-080315-
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1012 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE SOUTH
PLAINS AND ROLLING PLAINS FROM FRIDAY MORNING THROUGH THE
AFTERNOON. THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE
HUMIDITIES WILL CREATE CONDITIONS CONDUCIVE FOR EXPLOSIVE FIRE GROWTH
POTENTIAL. FOR MORE DETAILS PLEASE REFER TO THE RFWLUB ISSUED BY
THIS OFFICE AT 927 PM.

A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE
REGION BY MID MORNING FRIDAY. THIS WILL YIELD ANOTHER ROUND OF
STRONG WEST TO NORTHWEST WINDS. A WIND ADVISORY MAY BE REQUIRED
FOR FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

TXZ021>026-080315-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-
1012 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE
REGION BY MID MORNING FRIDAY. THIS WILL YIELD ANOTHER ROUND OF
STRONG WEST TO NORTHWEST WINDS. A WIND ADVISORY MAY BE REQUIRED FOR
FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

KW

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:07 AM CDTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more15 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.